Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Refractive-index distributions generating as light rays a given family of curves lying on a surface

Not Accessible

Your library or personal account may give you access

Abstract

In the framework of geometrical optics, we consider the inverse problem consisting in obtaining refractive-index distributions n=n(u,v) of a two-dimensional transparent inhomogeneous isotropic medium from a known family f(u,v)=c of monochromatic light rays, lying on a given regular surface. Using some basic concepts of differential geometry, we establish a first-order linear partial differential equation relating the assigned family of light rays with all possible refractive-index profiles compatible with this family. In particular, we study the refractive-index distribution producing, as light rays, a given family of geodesic lines on some remarkable surfaces. We give appropriate examples to explain the theory.

© 2011 Optical Society of America

Full Article  |  PDF Article
More Like This
Two solvable problems of planar geometrical optics

Francesco Borghero and George Bozis
J. Opt. Soc. Am. A 23(12) 3133-3138 (2006)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (52)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved